Anti-depressants, Anti-psychotics and mood stabilisers

https://www.carenity.co.uk/static/themes-v3/default/images/en/header/depression.jpg

Patients Depression

50 answers

748 views

Topic of the discussion



Posted on
Good advisor

Has anyone been on the following drugs and successfully come off them please?

Quetiapine

Venlafaxine

Lithium

I was also taking Mirtazapine, but have managed to come off it. Tried to come off the Quetiapine, but had terrible insomnia which my Psychiatrist prescribed Lormetazepam to help me over with, but it just wouldn't go away so she put me back on the Quetiapine.

Thanks in advance for any info

Beginning of the discussion - 21/05/2016

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

Have taken all of them and come off them all successfully. I restarted Quetiapine and am on it at the minute. I take 800 mg which is the maximum dose. I manage to sleep from 11 pm to 3.30 am on that. I know these drugs backwards and could write a short book on them. Is there anything you particularly want to know, like what withdrawal symptoms tend to be associated with each of them ? Let me know and I'll supply whatever I can.

Love

Steve

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

Next week due to start Lithium for the first time, so i have no idea how i get on with that to be honest

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

Hi Steve,

Thanks for that, I would really like to start coming off the Lithium (not sure how my Psychiatrist feels about that, she goes very quiet every time I mention it). I was taking 900mg, but my blood tests started coming back toxic, so it was reduced to 800mg. I'd also like to at least reduce the Venlafaxine, have been taking 275mg since Hospital. To be honest, I have looked at withdrawal side effects but there are so many am not sure which are the most likely, also the rate of reduction. My Psychology Consultant says the slower the better and I tend to agree with him. My Psychiatrist made me come off Mirtazapine quicker than I wanted to and I ended up having a major panic attack and asking my partner to call an ambulance! I took a Mirtazapine fairly quickly though and it went away after a while.

Thanks again Steve

PS. Hope you're ok today

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

It is recommended to discontinue taking Lithium gradually but what psychiatric drug doesn't carry that recommendation. With people who are taking it for Bipolar it makes a real difference. Come off it in two weeks and you are considerably more likely to relapse than if you spend 4 weeks over it. I was taught that reducing Lithium by 10% a month until you reach zero was the safest course of action if you had taken substantial amounts over a moderate time period. I can see why your psychiatrist is nervous at the prospect. A lot of psychiatrists believe that Lithium can suppress suicidal thoughts. Given that you were suicidal with a well thought out plan they must think that there is just a very slight chance that things might go wrong if you come off. As far as withdrawal symptoms go Lithium is pretty free of them. 

Venlafaxine can be a nightmare to get off. The best plan seemed to be after long-term treatment, reduce the dose by 25% every 4-6 weeks at the fastest. I think that can be too quick. Since the stuff comes in 37.5 mg pills I'd be inclined to drop by that every 6 weeks. If you don't experience much in the way of withdrawal symptoms you could go quicker. Since you have looked up Venlafaxine withdrawal symptoms I don't need to list them. But if things get bad you can always stick on a dose and return to reduction when things settle down. 

I hope that with no antidepressant in your system you don't get any rebound depression.

Love

Steve

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

Great advice thank you everyone :) I hope things get abit better for you both 

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on

I not been on any off these tables but I on morphine  so I now what like to be sleepy all the time I on duloxetine anti_ depression tables do nothing they are crappie still don't want to be hear ...

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on

i am on lyrica 100mg, seroquel 400mg, temazepan 20mg, sertraline 200mg, xanax 10mg when i need it, but im still so depressed, iv just come out of pyshicriatric (is that how you spell it lol ) care in hospital, iv been on a load more meds since i was 12yrs old and nothing works for me..i am nearly giving up again.

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on
Good advisor

Its so bad that normally you have to wait around a month to even notice a difference , also then you never know if your going to get side effects or not! :/

Anti-depressants, Anti-psychotics and mood stabilisers


Posted on

Am button ..that a lot off med but you have a lot to do this life yet so no need to think that way .I now it's hard and that looks like the answer but it not xx

Most commented discussions